Advertisement




More DailyStrength
Health Event Calendar
See what's new on the site
Step-by-step Tutorials
How to use DailyStrength
We're on Facebook
Check out our page
Follow us on Twitter
Read our tweets
Get Cool DS Stuff
Shirts, Hats, Baby Wear
Discussion:
Excessive Sleeping and Tiredness
Watch this 
View More Posts Ignore
I've been getting more and more tired lately. The most severe it's been has only started in the past two weeks. Before that I needed 9 or 10 hours since I started Keppra almost two years ago. Within these past two weeks though, I've been functioning on a minimum of 12-14 hours of sleep in a 24 hour period, with a few days of up to 17 hours of sleep, and yesterday I slept for 22, yes TWENTY-TWO hours out of the twenty four. It's hard to wake even with a few very loud alarms and I still feel tired no matter how much sleep I get. I would suspect anemia if I was bruising a lot, but I have no bruises. I have been noticing some muscle weakness and confusion/mental dullness as well. I'm a student in college and I need to be sharp (and awake.) Also I've been having a lot of headaches. What is this? I have an appointment set up on Monday with my neuro because Keppra/epilepsy is the only known culprit I can think of that would cause such an extreme state. Has anyone been through something similar after taking the same seizure med for a long time? I haven't had any seizures on Keppra, but this sleep thing is stealing my life away. Any advice would be greatly appreciated.
Posted on 03/23/13, 11:33 am
8 Replies Add Your Reply
Reminder: This is a support group for Epilepsy & Seizures. We trust you will do your best to remain positive and helpful. For more information, see our rules of the road.

You may also create your own Member Groups where you can moderate the discussion.
Comment:
Email me when others reply to this topic help
View More Posts Ignore
Reply #1 - 03/23/13  11:41am
" * NOTE: It's not depression. When I'm depressed I don't feel like doing things at all. Now, there are lots of things I want to do and have motivation to do; hang out with friends, make art, pass my classes, do some more sight seeing around my area, spend time with my family, give my cat the attention she needs, etc. I just don't have the energy and it's frustrating to me. "
View More Posts Ignore
Reply #2 - 03/23/13  4:05pm
" I'm also on Keppra. I've never thought to stop and think about my tiredness/sleeping problems to possibly be a cause of my medication...... You definitely gave me some food for thought. "
View More Posts Ignore
Reply #3 - 04/04/13  11:38am
" hi, im also on keppra and when i first started on it i felt depressed,lack of energy, muscle soreness, i wasnt able to eat even if i force myself i couldnt enjoyed it, i would sleep during the day and be up all night but i found out after i got use to keppra i wasnt feeling depressed no more i started to get my apeptite back and etc, this medcine does take a toll but has to build up in your system "
View More Posts Ignore
Reply #4 - 04/04/13  1:21pm
" Hi stargalaxy,
I've been on Keppra (generic) for about 19 months. My system should be thoroughly used to it by now. My neurologist thinks it's something else. I'm seeing my internist in two weeks about it. "
View More Posts Ignore
Reply #5 - 04/06/13  9:19am
" I'm on keppra and trileptal and they make me tired ALL the time. Eventually u adapt. Hang in there :) "
View More Posts Ignore
Reply #6 - 04/09/13  3:11am
" My husband does the exact same thing. His meds make him really tired, but he sleeps even more when he's had seizures. His neurologist had put him on Keppra, but it made him extremely moody and irritable, so she weaned him off of that, and put him on Potiga... some new med. He's also been on Tegretol for a little over 3 years. "
View More Posts Ignore
Reply #7 - 04/12/13  5:06am
" Look past epilepsy/meds for a possible cause. Other causes can be your thyroid and diabetes. Your doctor should run blood tests to check for multiple chronic illnesses that can cause this type of sleep.
I'm not just epileptic by have thyroid disease which fluctuates between hyper and hypo and I'm diabetic and bipolar. Separating what makes me feel one way or another or if its the meds can be quite difficult. Blood tests rule things out at least. "
View More Posts Ignore
Reply #8 - 04/18/13  2:04pm
" I have the same problem. Especially since my doctor just upped my dose. It's not fun sleeping so much, and especially trying to force yourself to stay awake and keep doing things. "

Add Your Reply
Advertisement


More From Around the Web